Alert archive / Idaho / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 13, NWS Boise, ID

September 13, 2001Ada County, Idaho

NWS Boise, ID issued this severe thunderstorm warning at Sep 13, 2001, 2:52 PM MDT for Ada County, Idaho. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 13, 2001, 2:52 PM MDT (20:52 UTC)
Expired
Sep 13, 2001, 3:15 PM MDT
In force
23 min
Issued by
NWS Boise, ID
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Ada County, ID

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.9 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2001-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2001-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
161 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
1354 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

052 
WUUS55 KBOI 132052
SVRBOI
IDC001-132115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BOISE ID
252 PM MDT THU SEP 13 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ADA COUNTY IN SOUTHWEST IDAHO

* UNTIL 315 PM MDT

* AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WEST CENTRAL ELMORE COUNTY...OR ABOUT 15
  MILES NORTHWEST OF MOUNTAIN HOME...MOVING WEST AT 25 MPH.

LARGE HAIL AND STRONG WINDS HAVE BEEN REPORTED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 4318 11597 4344 11596 4352 11627 4328 11637

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 8:50 AM MDT, 6 hours 2 minutes earlier.

Area forecast discussion, Sep 13, 8:50 AM MDT, 6 hours 2 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
850 AM MDT THU SEP 13 2001

WEAK UPPER LOW NWRN NV MOVING NEWD.  PCPN BAND ON NRN AND WRN FLANKS
OF LOW...AXIS THROUGH MSO-BKE-RDM-LKV.  NEW ETA KEEPS IT THERE MOST
OF THE DAY.  VORT MAX NEAR WMC AND CLOUDS IN NRN NV WILL MOVE NNEWD
INTO OWYHEE COUNTY IN SWRN ID THIS MORNING. NEW ETA DEVELOPS RH MAX
IN SWRN ID 18Z SHIFTING TO BOISE MTNS BY 00Z.  ETA SFC-BASED CAPE
NEAR 200 J/KG IN IDAHO WILL DEVELOP CHANCE OF PM -TSRA.  LESS CAPE
IN OREGON.   LATEST FORECASTS COVER MAIN IDEAS WELL.  WILL MAKE
MINOR UPDATES BASED ON CURRENT CONDITIONS.  L COLIN

.BOI...NONE.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 2:10 PM MDTSevere Thunderstorm WarningBOIGooding, Jerome35 min
Sep 13, 2:23 PM MDTSevere Thunderstorm WarningBOIElmore22 min
Sep 13, 3:27 PM MDTSevere Thunderstorm WarningBOIAda, Boise, Elmore48 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.